MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 382544
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654 h.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.E1.Address information was not provided; therefore, (b)(6) was used as the state.
 
Event or Problem Description
It was reported that the needle was slow to retract.Either the needle does not retract, or it is super slow to retract.You need 3 hands to use these! you should be able to push the button and the needle retracts completely.Nurses are having to hold onto the catheter that would stay in the patient's arm, and then manually remove the needle portion.Do you see how the needle is still inside the catheter after i pushed the retraction button? you then have to hold onto the green plastic catheter part (to hold it in the patient's arm) and then manually pull the needle away to dispose of.Super dangerous.Describe patient /(hcp) / user impact: needlesticks additional information 3/19/2026: how many needlestick injuries were reported for each lot number? zero.How many occurrences for each lot number took place? several, didn't count.Did you experience needle retraction failure and slow retraction with the same patient or were they all separate patients? separate patients.For each contaminated needlestick that occurred: n/a.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photograph submitted for evaluation.Your report of slow retraction could not be confirmed from the photograph that was provided for investigation.The photo showed an 18g insyte autoguard device with blood control.The complaints of slow retraction could not be confirmed from the still image.A device history record review showed no non-conformances associated with this issue during the production of this batch.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No new information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24663891
Report Number1710034-2026-00312
Device Sequence Number21143213
Product Code FOZ
UDI-Device Identifier00382903825448
UDI-Public(01)00382903825448(17)280131(10)5045783
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382544
Device Lot Number5045783
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2026
Supplement Date Received by Manufacturer03/31/2026
Initial Report FDA Received Date03/23/2026
Supplement Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown